Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 3, 2024, 8:53 AM CST for 7 counties in Texas. It took effect at Feb 3, 2024, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2024, 8:53 AM CST (14:53 UTC)
- In effect from
- Feb 3, 2024, 10:00 AM CST
- Expired
- Feb 3, 2024, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 62 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS74 KLUB 031453 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 853 AM CST Sat Feb 3 2024 TXZ027-033-034-039>041-032100- /O.NEW.KLUB.WI.Y.0004.240203T1600Z-240204T0000Z/ Bailey-Cochran-Hockley-Yoakum-Terry-Lynn- Including the cities of Wellman, New Home, Whiteface, Tahoka, Brownfield, Levelland, Denver City, Sundown, Muleshoe, Meadow, Plains, ODonnell, and Morton 853 AM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Bailey, Cochran, Hockley, Lynn, Terry, and Yoakum Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may result in visibility reductions resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor objects that may blow away. && $$ 30
4 follow-up statements
545 WWUS74 KLUB 031740 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1140 AM CST Sat Feb 3 2024 TXZ028-040000- /O.EXA.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/ Lamb- Including the cities of Littlefield, Olton, and Amherst 1140 AM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western and southern portions of the South Plains. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may result in visibility reductions resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor objects that may blow away. && $$ TXZ027-033-034-039>041-040000- /O.CON.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/ Bailey-Cochran-Hockley-Yoakum-Terry-Lynn- Including the cities of Wellman, New Home, Whiteface, Tahoka, Brownfield, Levelland, Denver City, Sundown, Muleshoe, Meadow, Plains, ODonnell, and Morton 1140 AM CST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Western and southern portions of the South Plains. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may result in visibility reductions resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor objects that may blow away. && $$ 30
422 WWUS74 KLUB 032010 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 210 PM CST Sat Feb 3 2024 TXZ027-028-032115- /O.CAN.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/ Bailey-Lamb- Including the cities of Muleshoe, Littlefield, Olton, and Amherst 210 PM CST Sat Feb 3 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory criteria across Bailey and Lamb Counties, and winds will continue to slowly decrease throughout the remainder of the afternoon. Therefore, the Wind Advisory has been cancelled. $$ TXZ033-034-039>041-040000- /O.CON.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/ Cochran-Hockley-Yoakum-Terry-Lynn- Including the cities of Wellman, New Home, Whiteface, Tahoka, Brownfield, Levelland, Denver City, Sundown, Meadow, Plains, ODonnell, and Morton 210 PM CST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cochran, Hockley, Lynn, Terry, and Yoakum Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may result in visibility reductions resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 30
321 WWUS74 KLUB 032340 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 540 PM CST Sat Feb 3 2024 TXZ033-034-039>041-040100- /O.EXT.KLUB.WI.Y.0004.000000T0000Z-240204T0100Z/ Cochran-Hockley-Yoakum-Terry-Lynn- Including the cities of Sundown, New Home, Tahoka, Levelland, Denver City, Wellman, Brownfield, Whiteface, Plains, Meadow, Morton, and ODonnell 540 PM CST Sat Feb 3 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cochran, Hockley, Lynn, Terry, and Yoakum Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may occur as a result. Blowing dust may result in visibility reductions resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Sincavage
356 WWUS74 KLUB 040050 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 650 PM CST Sat Feb 3 2024 TXZ033-034-039>041-040200- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-240204T0100Z/ Cochran-Hockley-Yoakum-Terry-Lynn- Including the cities of Sundown, New Home, Tahoka, Levelland, Denver City, Wellman, Brownfield, Whiteface, Plains, Meadow, Morton, and ODonnell 650 PM CST Sat Feb 3 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... Winds have and will continue to diminish below advisory-level. Therefore, the Wind Advisory is allowed to expire. $$ Sincavage
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 4:57 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 3, 4:57 AM CST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 457 AM CST Sat Feb 3 2024 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 230 AM CST Sat Feb 3 2024 The trough axis that contributed to yesterday's thunderstorms has moved well off to the east and clear skies are seen across much of the forecast area in a drier, westerly surface flow. That said, the associated upper low is still expected to strengthen through the day over northeastern New Mexico and a surface low will correspondingly develop with pressure gradients tightening on its southwestern side. As of the latest model runs, GFS indicates the low farther north than other guidance and thus places stronger winds over the southern South Plains region. While it is possible that winds could exceed advisory criteria (31 mph sustained) in this area, there is still not enough confidence to issue one at this time. Nonetheless, gusts around 50 mph remain forecasted, which may also lead to patchy blowing dust. Winds diminish farther north and west, but will remain quite breezy through the afternoon. Otherwise temperatures will be cooler than previous days, with highs ranging from the upper 50s to mid 60s. Cloud cover will be seen closer to the aforementioned low's center, however more sun than clouds are expected for much of the South and Rolling Plains. && .LONG TERM... (Sunday through Friday) Issued at 230 AM CST Sat Feb 3 2024 A fairly tight surface pressure gradient will persist through Sunday as a stacked low moves East Texas to the lower Mississippi Valley on Sunday morning with additional contribution from mixing of higher momentum air on the west side of the mid level low. Wind speeds from METMOS look too low with the stronger NBM and MAVMOS numbers favored. Temperatures across the eastern zones Sunday afternoon could be affected by persistent low to mid level cloud cover on the back side of the mid level circulation. The NBM appears to be a bit warm in this regard with an adjustment downward in line with MOS consensus looking good. Monday looks to stay on the relative cool side, albeit with temperatures at or just above seasonal norms, as surface ridging moves across the forecast area during the day. This cool air mass will be ejected eastward on Tuesday as flow aloft backs to southwest ahead of a sharpening upper trough over the western CONUS. This will result in warmer temperatures midweek. This western trough remains progged to open up and eject quickly northeastward in the Wednesday night/Thursday time frame. Models continue to keep the bulk of the energy to the northwest and north of the forecast area. There remains a small window for some showers across the northwestern zones Wednesday night on the southeastern edge of lift associated with the lifting upper trough. However, confidence remains low in measurable precipitation with veering and drying sub-cloud flow. A tight mid-level gradient over the forecast area to the south of main upper low centered over the northern Plains could end up being a bit of a wind maker for the forecast area on Thursday. && .AVIATION... (12Z TAFS) Issued at 455 AM CST Sat Feb 3 2024 Gusty westerly winds up to 30 kts are possible at KLBB and KPVW this afternoon before slightly diminishing and turning more northwesterly this evening into Sunday morning. VFR ceilings/visibilities will persist. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....07 AVIATION...19
Hazardous weather outlook, Feb 3, 2:47 AM CST, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 247 AM CST Sat Feb 3 2024 TXZ021>044-040900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 247 AM CST Sat Feb 3 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Sustained westerly winds could exceed 30 mph this afternoon across the southwestern South Plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:06 PM CST | Severe Thunderstorm Warning | LUB | Childress, Cottle | 54 min |
| Feb 2, 6:42 PM CST | Severe Thunderstorm Warning | LUB | Childress | 21 min |
| Feb 2, 6:49 PM CST | Areal Flood Advisory | LUB | Childress | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.